MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø42/+3MM

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø42/+3MM
Model Number 04.01.0126
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 march 2022.Lot 2006597: (b)(4) items manufactured and released on 10-dec-2020.Expiration date: 2025-11-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d shoulder manager: the pictures of the explants do not show any signs of damage.Bone fragments are visible around the glenoid vault in the provided ct image.However, it is not possible to determine their exact location, nor identify them as a possible cause of the event.Clinical evaluation performed by medical affairs director: few days after primary rsa; luxation occurs.Only one ct fixed image was supplied, which makes a clear understanding of the possible causes very difficult.The report mentions the possibility of bone fragments around the glenosphere: this would explain the decision by the surgeon to replace metaphysis, insert and glenosphere, but we could not understand the possible causes for this situation and the documentation supplied is not sufficient for a definitive analysis.We see no reason to suspect a faulty device at the origin of this problem.Additional item involved in the event, batch review performed on 22 march 2022: reverse shoulder system 04.01.0174 glenosphere 42x27 (k170452) lot.2103685 lot 2103685: (b)(4) items manufactured and released on 16-jun-2021.Expiration date: 2026-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision of metaphysis, glenosphere, and liner almost 1 month after primary following shoulder luxation.Maybe there were bone pieces around the glenosphere that contributed to this event.

Brand Name
REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø42/+3MM
Common Device Name
HUMERAL REVERSE HC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
CH  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14159950
Report Number3005180920-2022-00269
Device Sequence Number11499445
Product Code PHX
UDI-Device Identifier07630040706339
UDI-Public07630040706339
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Model Number04.01.0126
Device Catalogue Number04.01.0126
Device Lot Number2006597
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite